Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

An r-adaptive finite element method for the solution of the two-dimensional phase-field equations

Beckett, G. and MacKenzie, John and Robertson, M.L. (2006) An r-adaptive finite element method for the solution of the two-dimensional phase-field equations. Communications in Computational Physics, 1 (5). pp. 805-826. ISSN 1815-2406

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

An adaptive moving mesh method is developed for the numerical solution of two-dimensional phase change problems modelled by the phase-field equations. The numerical algorithm is relatively simple and is shown to be more efficient than fixed grid methods. The phase-field equations are discretised by a Calerkin finite element method. An adaptivity criterion is used that ensures that the mesh spacing at the phase front scales with the diffuse interface thickness.

Item type: Article
ID code: 41133
Keywords: phase change, phase-field, equidistribution, moving meshes, adaptive method, Physics, Physics and Astronomy (miscellaneous)
Subjects: Science > Physics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Pure Administrator
Date Deposited: 14 Sep 2012 16:23
Last modified: 05 Sep 2014 17:43
URI: http://strathprints.strath.ac.uk/id/eprint/41133

Actions (login required)

View Item